|I have a question about a prescription.
Apr 19, 2000
Can you please tell me the long term side effects for the medicine Intron-A.Thank you I really appreciate it.Thank you again!
| Response from Dr. Kakuda
Intron-A (interferon-alpha 2b) tends to cause "flu"-like symptoms with initial treatment but these tend to go away after awhile. Long-term side effects are relatively rare but include pulmonary infiltrates, cardiac abnormalities (hypotension, or arrhythmia) and retinal lesions. If you have trouble breathing, develop a fever or cough, or trouble seeing, you should let your health care provider know. Photosensitivity (a condition where the skin becomes sensitive to light) may also occur with this drug. Protective measures such as sunscreens and protective clothing is recommended. Thomas N. Kakuda, Pharm.D.
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.